Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 140, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Sep 1, 2000, 2:34 PM CDT for Adams County, Wisconsin. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 1, 2000, 2:34 PM CDT (19:34 UTC)
- Expired
- Sep 1, 2000, 3:30 PM CDT
- In force
- 56 min
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Adams County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 3:00 PM CDT | Thunderstorm Wind 65 E | Adams, WI | |
| Sep 1, 3:07 PM CDT | Thunderstorm Wind 65 E | Easton, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 350 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 011935
SVRLSE
WIC001-012030-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
234 PM CDT FRI SEP 1 2000
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAMS COUNTY IN CENTRAL WISCONSIN
* UNTIL 330 PM CDT
* AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES WEST OF DELLWOOD...OR ABOUT 9 MILES
WEST OF FRIENDSHIP...MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM IS EXPECTED TO BE...
NEAR ADAMS...FRIENDSHIP AT 250 PM CDT
NEAR NEW ROME AT 310 PM CDT
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR
YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
THOMPSON
LAT...LON 4425 8988 4409 9002 4389 8995 4365 8979
4366 8960 4405 8960 4425 8958What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:10 AM CDT, 11 hours 24 minutes earlier.
Area forecast discussion, Sep 1, 3:10 AM CDT, 11 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 310 AM CDT FRI SEP 1 2000 MAIN FORECAST CONCERN FOR THIS PACKAGE IS ON FRONTAL POSITION. AS THIS WILL HAVE BIG IMPACT ON TEMPERATURES...PRECIPITATION AND CLOUD COVER. 06Z SURFACE ANALYSIS SHOWS COLD FRONT EXTENDING FROM JUST SOUTH OF KGRB...TO NEAR KPDC...AND INTO CENTRAL IOWA. DEWPOINTS IN THE 70S COMMON TO THE SOUTH OF THIS BOUNDARY AND FALL OFF INTO THE LOWER 50S ACROSS CENTRAL MINNESOTA. CONVECTION ACROSS NORTHERN ZONES HAS MOVED OFF TO THE EAST. FOG PRODUCT SATELLITE IMAGERY SHOWS EXTENSIVE AREA OF LOW CLOUDS BEHIND FRONT EXPANDING SOUTHWARD. 00Z MODELS IN GOOD AGREEMENT WITH THE MASS FIELDS...BUT DIFFER WITH QPF. ETA APPEARS TO BE VERIFYING BEST AT 06Z. UPPER LOW TO CONTINUE TO SPIN OFF THE NORTHWEST U.S COAST WITH BROAD TROUGH ACROSS ALL OF THE WESTERN CONUS. MEANWHILE RIDGING WILL CONTINUE FROM THE MID SECTION OF THE COUNTRY EASTWARD. UPPER FLOW OVER FORECAST AREA TO REMAIN SOUTHWEST...PARALLEL TO THE FRONTAL BOUNDARY. THUS BOUNDARY NOT PROGGED TO MOVE MUCH NEXT SEVERAL DAYS. EXPECT BOUNDARY TO END UP EXTENDING FROM CENTRAL IOWA...INTO NORTHERN ILLINOIS BY THIS AFTERNOON. SHORTWAVE IS EXPECTED TO MOVE ACROSS AREA THIS AFTERNOON/EVENING OVERRIDING THIS BOUNDARY. TIMING LOOKS TO BE AT PEAK HEATING...THUS CHANCE POPS LOOK GOOD ALONG AND JUST TO THE NORTH OF THE BOUNDARY. NEXT SYSTEM TO GET ORGANIZED OVER THE PLAINS ON SATURDAY WITH BOUNDARY RETURNING NORTH AS A WARM FRONT. THUS WITH BOUNDARY STILL IN THE AREA WILL CONTINUE CHANCE POPS FOR SATURDAY...IN LINE WITH PREVIOUS FORECAST. TEMPERATURES RATHER TRICKY GIVEN AMOUNT OF CLOUD COVER AND BOUNDARY IN VICINITY. THE COOLER AND DRIER AIR IS LAGGING BEHIND FRONT SOME 40 TO 60 MILES. WITH THIS IN MIND WILL TAPER TEMPERATURES FROM THE MIDDLE 80S NORTHEAST IOWA...TO MIDDLE 70S CLARK/TAYLOR COUNTIES TODAY. AS BOUNDARY RETURNS NORTH AS WARM FRONT SATURDAY TEMPERATURES RETURN TO THE 80S IN MOST AREAS. GUIDANCE NUMBERS IN GOOD AGREEMENT THROUGH 48 HOURS...ALTHOUGH FAN TEMPERATURES APPEAR TO BE TOO LOW ACROSS THE SOUTHERN CUTS FOR SATURDAY. .LSE...NONE. RABERDING
In the hours before
Special weather statement, Sep 1, 12:13 PM CDT, 2 hours 21 minutes before
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-020000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1213PM CDT FRI SEP 1 2000 ...A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON... A FRONTAL BOUNDARY WILL WAVER ACROSS SOUTHERN WISCONSIN AND NORTHERN IOWA THIS AFTERNOON AND THEN MOVE SLOWLY SOUTHEAST LATER TONIGHT. AT THE SAME TIME...A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE AREA. THESE TWO WEATHER FEATURES WILL SERVE AS THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND TONIGHT. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. EMERGENCY MANAGERS AND SPOTTERS SHOULD CONTINUE TO MONITOR NOAA WEATHER RADIO OR THEIR FAVORITE WEATHER SOURCE FOR FURTHER UPDATES ON THIS POTENTIAL WEATHER SITUATION. BOYNE
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 2:07 PM CDT | Severe Thunderstorm Warning | ARX | Juneau | 53 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.